Alert archive / North Dakota / Wind Advisories in 2018

Wind Advisory 3, NWS Bismarck, ND

April 13, 2018Dickey County, LaMoure County, McIntosh County, North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 13, 2018, 4:37 AM CDT for Dickey County, LaMoure County, McIntosh County, North Dakota. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 4:37 AM CDT (09:37 UTC)
In effect from
Apr 13, 2018, 12:00 PM CDT
Expired
Apr 13, 2018, 2:54 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 91 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS73 KBIS 130937
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
437 AM CDT Fri Apr 13 2018

NDZ048-050-051-131745-
/O.NEW.KBIS.WI.Y.0003.180413T1700Z-180414T0000Z/
La Moure-McIntosh-Dickey-
Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, 
Oakes, and Ellendale
437 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...This afternoon through early evening.

* WHERE...McIntosh, LaMoure, and Dickey counties. 

* WINDS...Northeast with gusts to 45 mph. 

* IMPACTS...The strong winds will make driving difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
153 
WWUS73 KBIS 131727
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1227 PM CDT Fri Apr 13 2018

NDZ048-050-051-140000-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-180414T0000Z/
La Moure-McIntosh-Dickey-
Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, 
Oakes, and Ellendale
1227 PM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...This afternoon through early evening.

* WHERE...McIntosh, LaMoure, and Dickey counties.

* WINDS...Northeast with gusts to 45 mph.

* IMPACTS...The strong winds will make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
TWH
068 
WWUS73 KBIS 131954
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
254 PM CDT Fri Apr 13 2018

NDZ048-050-051-132100-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-180414T0000Z/
La Moure-McIntosh-Dickey-
Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, 
Oakes, and Ellendale
254 PM CDT Fri Apr 13 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has cancelled the Wind
Advisory. 

Winds will continue to diminish through the afternoon.

$$

twh

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 13, 4:34 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 13, 4:34 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
434 AM CDT Fri Apr 13 2018

.SHORT TERM...(Today and tonight)

Issued at 420 AM CDT Fri Apr 13 2018

Winter weather headlines associated with a winter storm system
impacting the region this morning remains the main highlight in
the short term period.

Currently, moderate to sometimes heavy snow continues across much
of southwestern and south central North Dakota, along to south
and west of the Missouri River, with light snow at times over my
southeast and northwest. Main upper level wave remains over the
Rockies with embedded impulses lifting north into our area
enhancing snowfall along with easterly upslope flow.

Current winter headlines for the most part looking good. Could
argue upgrading Dunn County to a winter storm warning given a
persistent band of snow has been located across the southern third
of the county, though it appears snow will be pushing back
southeastward now through 12Z as low/mid level flow becomes more
northeast, allowing dry air associated with high pressure over
south central Canada to push south into the state which will
push/erode snow quickly southward. Will leave be with an advisory
in place and see no point at this late stage to upgrade as
doesn't change the overall message.

Upper wave closing off late this morning/early this afternoon
across the Central Plains along with dry air advection and
subsidence into our local area will both act to diminish snow
chances throughout today. By mid to late afternoon only my far
southeast will see snow chances, which there too end in the
evening. Forecast snow totals looking overall alright through
the event. Will likely see some higher totals in spots like
southern Dunn County mentioned above.

High pressure ridge moving south and surface low pressure
intensifying across eastern Nebraska will result in a tight
pressure gradient over much of SD and into southeastern ND. Will
see a few hours across southeastern ND of wind advisory criteria
winds so opted to issue a wind adv for McIntosh, LaMoure, and
Dickey counties.

Surface high pressure ridge builds across western and north
central ND tonight, clearing the sky and decreasing winds.
Resultant temperatures cold with overnight lows approaching the
single digits near the ridge. Lingering clouds southeast will see
milder lows closer to 20F.

.LONG TERM...(Saturday through Thursday)

Issued at 420 AM CDT Fri Apr 13 2018

Quiet this weekend into Monday, active Monday night - Tuesday
night, then another quiet period Thursday.

Upper level ridge builds slowly into the Dakotas Saturday through
Monday. Mainly dry weather along with a slow warm-up. Highs
Saturday in the 30s rising to highs Monday in mainly in the 40s.

Long wave trough pushes onshore across the western CONUS Sunday
night, then advances east into the Rockies Monday night.
Uncertainty remains whether the trough becomes negatively tilted
across the region or morphs into a split flow. Will maintain
blended POPs for now with rain or snow chances across the Northern
Plains Monday night ending during the day Wednesday.

Dry weather follows on Thursday as ridging attempts to rebuild.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)

Issued at 156 AM CDT Fri Apr 13 2018

Widespread IFR/LIFR conditions in fog, stratus, and snow across
southwest North Dakota becoming LIFR/VLIFR into Friday morning.
MVFR/IFR stratus northwest and south central will continue through
the night, with increasing ceilings after 12-15Z Friday morning.
Strong northeast winds gusting around 35 kts across the James
River Valley and far south central North Dakota Friday. Improving
ceilings and visibility area wide Friday afternoon and evening.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 PM CDT /6 PM MDT/ this evening
for NDZ017-018-034-042-045.

Winter Storm Warning until 6 PM MDT this evening for NDZ031>033-
040-041-043-044.

Wind Advisory from noon today to 7 PM CDT this evening for
NDZ048-050-051.

&&

SHORT TERM...NH
LONG TERM...NH
AVIATION...NH
Hazardous weather outlook, Apr 13, 2:10 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
210 AM CDT Fri Apr 13 2018

NDZ031>033-040-041-043-044-140715-
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
110 AM MDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...Tonight

A Winter Storm Warning is in effect through Friday afternoon.
Please see www.weather.gov/bis for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Winter Storm Warning is in effect through Friday afternoon.
Please see www.weather.gov/bis for further details.

.SPOTTER INFORMATION STATEMENT...

Please give us your snowfall reports either through social media
or by calling our office at 1-800-247-0202.

NDZ017-018-034-042-045-140715-
McKenzie-Dunn-Morton-Grant-Sioux-
210 AM CDT Fri Apr 13 2018 /110 AM MDT Fri Apr 13 2018/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

A Winter Weather Advisory is in effect tonight through Friday
afternoon. Please see www.weather.gov/bis for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Winter Weather Advisory is in effect through Friday afternoon.
Please see www.weather.gov/bis for further details.

.SPOTTER INFORMATION STATEMENT...

Please give us your snowfall reports either through social media
or by calling our office at 1-800-247-0202.

NDZ001>005-009>013-019>023-025-035>037-046>048-050-051-140715-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster-
Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
210 AM CDT Fri Apr 13 2018 /110 AM MDT Fri Apr 13 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.